Alert archive / Kansas / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 103, NWS Dodge City, KS

June 21, 20234 counties in Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jun 21, 2023, 5:41 AM CDT for 4 counties in Kansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2023, 5:41 AM CDT (10:41 UTC)
Expired
Jun 21, 2023, 6:30 AM CDT
In force
49 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Edwards County, KS, Kiowa County, KS, Pratt County, KS, Stafford County, KS

The radar

The Dodge City radar (KDDC), 71 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 3:36 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 10.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2023-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2708 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2023-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2708 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
1421 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted.

140 
WUUS53 KDDC 211041
SVRDDC
KSC047-097-151-185-211130-
/O.NEW.KDDC.SV.W.0103.230621T1041Z-230621T1130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
541 AM CDT Wed Jun 21 2023

The National Weather Service in Dodge City has issued a

* Severe Thunderstorm Warning for...
  Eastern Kiowa County in south central Kansas...
  Southwestern Stafford County in south central Kansas...
  Southeastern Edwards County in south central Kansas...
  Northwestern Pratt County in south central Kansas...

* Until 630 AM CDT.

* At 540 AM CDT, a severe thunderstorm was located near Fellsburg,
  moving southeast at 25 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* This severe thunderstorm will be near...
  Fellsburg around 545 AM CDT.
  Trousdale around 600 AM CDT.

Other locations in the path of this severe thunderstorm include
Hopewell and Byers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3780 9933 3795 9924 3789 9865 3739 9924
TIME...MOT...LOC 1040Z 297DEG 21KT 3784 9921 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

RBURG
3 follow-up statements
198 
WWUS53 KDDC 211048
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
548 AM CDT Wed Jun 21 2023

KSC047-097-151-185-211130-
/O.CON.KDDC.SV.W.0103.000000T0000Z-230621T1130Z/
Kiowa KS-Stafford KS-Edwards KS-Pratt KS-
548 AM CDT Wed Jun 21 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR EASTERN KIOWA...SOUTHWESTERN STAFFORD...SOUTHEASTERN EDWARDS AND
NORTHWESTERN PRATT COUNTIES...

At 548 AM CDT, a severe thunderstorm was located near Fellsburg,
moving southeast at 25 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

This severe storm will be near...
  Trousdale around 555 AM CDT.

Other locations in the path of this severe thunderstorm include
Haviland and Wellsford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3780 9933 3795 9924 3789 9865 3739 9924
TIME...MOT...LOC 1048Z 307DEG 20KT 3776 9919 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

RBURG
305 
WWUS53 KDDC 211114
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
614 AM CDT Wed Jun 21 2023

KSC185-211123-
/O.CAN.KDDC.SV.W.0103.000000T0000Z-230621T1130Z/
Stafford KS-
614 AM CDT Wed Jun 21 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN STAFFORD COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
south central Kansas.

LAT...LON 3768 9930 3781 9900 3764 9896 3739 9924
TIME...MOT...LOC 1113Z 344DEG 21KT 3760 9918 

$$

KSC047-097-151-211130-
/O.CON.KDDC.SV.W.0103.000000T0000Z-230621T1130Z/
Kiowa KS-Edwards KS-Pratt KS-
614 AM CDT Wed Jun 21 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR EASTERN KIOWA...SOUTHEASTERN EDWARDS AND WEST CENTRAL PRATT
COUNTIES...

At 613 AM CDT, a severe thunderstorm was located near Haviland,
moving south at 25 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
eastern Kiowa, southeastern Edwards and west central Pratt Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3768 9930 3781 9900 3764 9896 3739 9924
TIME...MOT...LOC 1113Z 344DEG 21KT 3760 9918 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

RBURG
619 
WWUS53 KDDC 211124
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
624 AM CDT Wed Jun 21 2023

KSC047-211133-
/O.CAN.KDDC.SV.W.0103.000000T0000Z-230621T1130Z/
Edwards KS-
624 AM CDT Wed Jun 21 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN EDWARDS COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
south central Kansas.

LAT...LON 3768 9930 3771 9899 3764 9896 3739 9924
TIME...MOT...LOC 1123Z 297DEG 21KT 3757 9911 

$$

KSC097-151-211130-
/O.CON.KDDC.SV.W.0103.000000T0000Z-230621T1130Z/
Kiowa KS-Pratt KS-
624 AM CDT Wed Jun 21 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR EASTERN KIOWA AND WEST CENTRAL PRATT COUNTIES...

At 623 AM CDT, a severe thunderstorm was located near Haviland,
moving southeast at 25 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Greensburg, Haviland and Wellsford. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3768 9930 3771 9899 3764 9896 3739 9924
TIME...MOT...LOC 1123Z 297DEG 21KT 3757 9911 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

RBURG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 5:30 AM CDT, 11 minutes earlier.

Area forecast discussion, Jun 21, 5:30 AM CDT, 11 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
530 AM CDT Wed Jun 21 2023

...Updated Aviation...

.SHORT TERM...(Today through Thursday)
Issued at 213 AM CDT Wed Jun 21 2023

KDDC radar observations at 06Z show thunderstorms beginning to
develop across the north-central zones near Ness City ahead of an
upper level shortwave trough as per recent water vapor satellite
imagery, and this could be the initial stage of a thunderstorm
complex that is expected to move south across the area through the
night and early morning, although this activity is much farther
south than where the latest CAMs suggested. SPC mesoanalysis shows
these storms are in an environment characterized by 3500-4500
J/Kg of uncapped MLCAPE, but less than 30 kts of bulk shear. As
such, storm organization may be slow to occur, if at all, and
until then only sporadic marginally severe hail is the primary
hazard. If these storm can amalgamate into a linear convective
complex, primary hazard would shift to marginally severe outflow
winds. Overnight elsewhere, the humid airmass over our area will
be maintained by persistent southeast winds of 10-20 mph, which
will only allow lows to drop into the upper 60s/low 70s.

Daytime Wednesday, guidance agrees the cool, stable outflow from
the overnight MCS will overspread roughly the northeastern 2/3rds
of our area, and this combined with lingering convective cloud
debris will limit afternoon temperatures to the mid/upper 80s
across these areas. Outside this outflow/cloud cover, low to mid
90s is likely once again, along with another chance for severe
thunderstorms through the night. Latest CAM suite suggests two
different areas/timings of thunderstorm activity, the first being
isolated storms developing along/near the stalled outflow boundary
near the KS/OK border. These thunderstorms will form in an
extremely volatile environment, with around 5000 J/Kg of MLCAPE
and 30-40 kts of bulk shear, however spatial details of this round
are in doubt, and it's possible this activity stays outside
southwest KS. Second round will be an MCS moving across the
western zones overnight into Thursday morning, however
spatiotemporal details of this round are even murkier, as little
to no agreement between guidance members exists. Should this
convective complex impact our area, as the 00Z HRRR strongly
indicates, a similar CAPE/shear parameter space will exist
supportive of damaging wind gusts and hail.

The aforementioned potential thunderstorm complex may still be in
the process of rolling through southwest KS Thursday morning into
the early afternoon, and the surrounding uncertainty casts doubt
on the forecast for Thursday, impacting both the temperature and
precipitation forecasts. Afternoon highs could range from the
upper 70s to upper 80s depending on early thunderstorm coverage
and longevity, as well as where redevelopment of thunderstorms in
the late afternoon takes place. Model consensus suggests
thunderstorms will again move into western KS from eastern CO, and
this is in line with the latest SPC Day 2 outlook which outlines
a marginal risk for severe storms across roughly the western half
of our area. To say the least, many questions remain regarding
convective evolution both Wednesday and Thursday, and trends will
need to be monitored closely to react to any significant
deviations from the current expected outcomes.

.LONG TERM...(Thursday night through Tuesday)
Issued at 307 AM CDT Wed Jun 21 2023

Upper level pattern at the beginning of the long term period will
finally begin to change, as the main lobe of vorticity in the
western trough ejects into the northern plains during the day
Friday, and the southern plains ridge begins to build northward.
This will result in increasing H5 west-southwesterly flow over the
central plains, fostering the deepening of a lee trough in eastern
CO. Southeasterly surface winds will strengthen in response, once
again advecting Gulf of Mexico moisture poleward and reinforcing
the mT airmass over southwest KS. All of this will combine to
generate a CAPE/shear parameter space supportive of severe
thunderstorms across our area, although with several preceding
days of convective activity, details on Friday's potential are
sparse.

Daytime Saturday, the upper level ridge over the southern plains
will continue to build northward while the aforementioned
vorticity max traverses the northern plains. The uptick in
synoptic-scale subsidence under the ridge should provide a break
from thunderstorm potential Saturday afternoon, but cause
temperatures to reach back into the low to mid 90s. This heat will
be somewhat short-lived however as medium range ensemble and
deterministic guidance indicate the upper level vorticity max will
push a dry cold front southward through the central plains,
dropping afternoon temperatures down into the upper 80s/near 90
Sunday and Monday. But the heat will return by the end of the long
term period, as persistent subsidence under the stubborn upper
level ridge brings temperatures back into the mid to upper 90s.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 530 AM CDT Wed Jun 21 2023

Moist upslope flow has resulted in the development of low stratus
and light fog, bringing MVFR/IFR cigs/vis to all terminals except
HYS. As boundary layer mixing increases through the morning, the
stratus and fog should dissipate, first at LBL, then at GCK and
DDC, allowing VFR conditions to resume by 16Z. Later this
afternoon and evening, thunderstorms are possible in the vicinity
of all terminals, but little confidence in timing/placement kept
any mention of TS out of the TAFs. Otherwise, winds will stay out
of the southeast to east, sustained in the 13-18 kt range.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  85  65  83  65 /  20  30  30  30
GCK  86  63  80  63 /  10  50  40  40
EHA  94  63  83  62 /  20  30  40  40
LBL  91  64  82  64 /  20  40  40  40
HYS  84  65  85  65 /  20  20  30  30
P28  88  68  87  68 /  40  10  20  20

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Springer
LONG TERM...Springer
AVIATION...Springer
Hazardous weather outlook, Jun 21, 2:36 AM CDT, 3 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
236 AM CDT Wed Jun 21 2023

KSZ030-031-043>046-061>066-074>081-084>090-220745-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
236 AM CDT Wed Jun 21 2023 /136 AM MDT Wed Jun 21 2023/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Today and Tonight

Severe thunderstorms are possible Wednesday afternoon into the
overnight period mainly west of US-83 and near the KS/OK border.
Any thunderstorms that do impact our area will be capable of large
hail and damaging wind gusts along with heavy rainfall and
frequent lightning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Severe thunderstorms are possible again Thursday and Friday mainly
across the western half of the area, however much uncertainty
regarding coverage and timing still exists at this time. Any
thunderstorms in our area will be capable of producing marginally
severe hail and wind gusts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Springer

In the hours before

Special weather statement, Jun 21, 3:57 AM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Dodge City KS
357 AM CDT Wed Jun 21 2023

KSZ064-065-079-210930-
Hodgeman KS-Pawnee KS-Edwards KS-
357 AM CDT Wed Jun 21 2023

...Strong thunderstorms will impact portions of eastern Hodgeman,
Pawnee and northwestern Edwards Counties through 430 AM CDT...

At 356 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rozel to near Gray. Movement was east at
25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Rozel around 400 AM CDT.
  Sanford around 410 AM CDT.
  Ash Valley around 415 AM CDT.

Other locations in the path of these storms include Frizell and
Larned.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
south central, central and southwestern Kansas.

&&

LAT...LON 3807 9931 3796 9975 3815 9979 3835 9938
      3834 9903 3826 9903 3826 9892
TIME...MOT...LOC 0856Z 290DEG 21KT 3824 9939 3811 9965

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

RBURG
Special weather statement, Jun 21, 4:26 AM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Dodge City KS
426 AM CDT Wed Jun 21 2023

KSZ046-211000-
Rush KS-
426 AM CDT Wed Jun 21 2023

...A strong thunderstorm will impact portions of eastern Rush County
through 500 AM CDT...

At 426 AM CDT, Doppler radar was tracking a strong thunderstorm near
Bison, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Otis around 440 AM CDT.

Other locations in the path of this storm include Loretta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
central Kansas.

&&

LAT...LON 3835 9903 3836 9920 3868 9927 3869 9903
TIME...MOT...LOC 0926Z 217DEG 11KT 3854 9914

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

RBURG
Special weather statement, Jun 21, 4:29 AM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Dodge City KS
429 AM CDT Wed Jun 21 2023

KSZ064-065-079-211015-
Hodgeman KS-Pawnee KS-Edwards KS-
429 AM CDT Wed Jun 21 2023

...A strong thunderstorm will impact portions of southeastern
Hodgeman, southwestern Pawnee and northwestern Edwards Counties
through 515 AM CDT...

At 429 AM CDT, Doppler radar was tracking a strong thunderstorm near
Gray, moving southeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southeastern
Hodgeman, southwestern Pawnee and northwestern Edwards Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
south central and southwestern Kansas.

&&

LAT...LON 3811 9963 3819 9952 3813 9908 3792 9953
      3792 9967
TIME...MOT...LOC 0929Z 324DEG 11KT 3812 9955

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

RBURG
Special weather statement, Jun 21, 4:31 AM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Dodge City KS
431 AM CDT Wed Jun 21 2023

KSZ065-066-211015-
Stafford KS-Pawnee KS-
431 AM CDT Wed Jun 21 2023

...A strong thunderstorm will impact portions of east central Pawnee
and northwestern Stafford Counties through 515 AM CDT...

At 431 AM CDT, Doppler radar was tracking a strong thunderstorm very
near Larned, moving east at 15 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Radium.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
south central Kansas.

&&

LAT...LON 3811 9887 3814 9917 3825 9917 3826 9900
      3826 9879
TIME...MOT...LOC 0931Z 281DEG 13KT 3818 9909

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

RBURG
Special weather statement, Jun 21, 5:09 AM CDT, 32 minutes before
Special Weather Statement
National Weather Service Dodge City KS
509 AM CDT Wed Jun 21 2023

KSZ065-079-211100-
Pawnee KS-Edwards KS-
509 AM CDT Wed Jun 21 2023

...A strong thunderstorm will impact portions of southeastern Pawnee
and central Edwards Counties through 600 AM CDT...

At 508 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lewis, moving southeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Lewis around 525 AM CDT.

Other locations in the path of this storm include Belpre and
Fellsburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
south central Kansas.

&&

LAT...LON 3787 9956 3811 9932 3805 9901 3774 9918
TIME...MOT...LOC 1008Z 300DEG 18KT 3799 9933

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

RBURG
Special weather statement, Jun 21, 5:10 AM CDT, 31 minutes before
Special Weather Statement
National Weather Service Dodge City KS
510 AM CDT Wed Jun 21 2023

KSZ065-066-211100-
Stafford KS-Pawnee KS-
510 AM CDT Wed Jun 21 2023

...A strong thunderstorm will impact portions of southeastern Pawnee
and central Stafford Counties through 600 AM CDT...

At 510 AM CDT, Doppler radar was tracking a strong thunderstorm near
Radium, moving southeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Seward around 520 AM CDT.
  Dillwyn around 530 AM CDT.

Other locations in the path of this storm include St. John and
Hudson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
south central Kansas.

&&

LAT...LON 3783 9891 3808 9903 3824 9892 3824 9847
      3816 9847
TIME...MOT...LOC 1010Z 298DEG 19KT 3811 9891

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

RBURG

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 1:02 AM CDTSpecial Weather StatementDDCNess43 min
Jun 21, 1:43 AM CDTSpecial Weather StatementDDCNess47 min
Jun 21, 2:22 AM CDTSpecial Weather StatementDDCRush38 min
Jun 21, 2:25 AM CDTAreal Flood AdvisoryDDCNess4 hr
Jun 21, 2:38 AM CDTSpecial Weather StatementDDCNess37 min
Jun 21, 2:52 AM CDTAreal Flood AdvisoryDDCNess3 hr
Jun 21, 3:04 AM CDTSpecial Weather StatementDDCPawnee41 min
Jun 21, 3:13 AM CDTSevere Thunderstorm WarningDDCHodgeman, Ness, Pawnee, Rush47 min
Jun 21, 3:16 AM CDTSpecial Weather StatementDDCEllis44 min
Jun 21, 3:46 AM CDTSpecial Weather StatementDDCRush29 min
Jun 21, 3:57 AM CDTSpecial Weather StatementDDCPawnee33 min
Jun 21, 4:01 AM CDTAreal Flood AdvisoryDDCHodgeman, Pawnee, Rush3 hr
Jun 21, 4:26 AM CDTSpecial Weather StatementDDCRush34 min
Jun 21, 4:29 AM CDTSpecial Weather StatementDDCPawnee46 min
Jun 21, 4:31 AM CDTSpecial Weather StatementDDCPawnee44 min
Jun 21, 5:09 AM CDTSpecial Weather StatementDDCEdwards51 min
Jun 21, 5:10 AM CDTSpecial Weather StatementDDCStafford50 min
Jun 21, 6:19 AM CDTSevere Thunderstorm WarningDDCPratt, Stafford41 min
Jun 21, 6:32 AM CDTSevere Thunderstorm WarningDDCBarber, Comanche, Kiowa, Pratt58 min
Jun 21, 7:26 AM CDTSevere Thunderstorm WarningDDCBarber, Comanche64 min
Jun 21, 8:34 AM CDTSpecial Weather StatementDDCBarber26 min
Jun 21, 5:46 PM CDTSpecial Weather StatementDDCHamilton29 min
Jun 21, 5:57 PM CDTSpecial Weather StatementDDCMorton33 min
Jun 21, 6:19 PM CDTSpecial Weather StatementDDCMorton26 min
Jun 21, 6:22 PM CDTSevere Thunderstorm Warning Considerable damage threatDDCMorton38 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.